Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 26, NWS Binghamton, NY

July 29, 2000Broome County, Chenango County, New York

NWS Binghamton, NY issued this flash flood warning at Jul 29, 2000, 10:12 PM EDT for Broome County, Chenango County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 29, 2000, 10:12 PM EDT (02:12 UTC)
Expired
Jul 30, 2000, 1:15 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Broome County, NY, Chenango County, NY

The radar

The Binghamton radar (KBGM), 22 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2000-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2000-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
108 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1389 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 300213
FFWBGM
NYC007-017-300515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 PM EDT SAT JUL 29 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN CHENANGO COUNTY IN CENTRAL NEW YORK.
  EASTERN BROOME COUNTY IN CENTRAL NEW YORK.

* UNTIL 115 AM EDT.

* AT 1005 PM EDT...RADAR SHOWED 2 TO 2.5 INCHES OF RAIN IN THE PAST 
3 HOURS...NEAR CASTLE CREEK AND CHENANGO FORKS.

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH 
FLOODING IN PORTIONS OF EASTERN BROOME COUNTY AND SOUTHERN CHENANGO 
COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

LAT...LON 4224 7598 4211 7580 4214 7543 4242 7541

$$

VAN AUSDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 9:47 PM EDT, 25 minutes earlier.

Area forecast discussion, Jul 29, 9:47 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
947 PM EDT SAT JUL 29 2000

VORT LOBE PULLING THROUGH THE REGION ATTM IS HELPING TO SET OFF
SHOWERS CONCENTRATED OVER THE ERN ZONES. ETA SEEMS TO HAVE A DECENT
HANDLE ON THIS SO WILL LEAN ON IT FOR THE UPDATE. SYNOPTIC FORCING
IS PROGGED TO REMAIN OVER THE ERN ZONES THROUGHOUT THE AFTERNOON BUT
FORCING WILL BE DECREASING ACROSS THE WESTERN ZONES. HOWEVER...MODIFIED
12Z BUF SOUNDING SHOWS CAPES AROUND 1200 J/KG SO EVEN IF BEST
FORCING IS EAST THERE WILL BE SUFFICIENT INSTABILITY ACROSS THE WEST
TO SUPPORT PCPN. END RESULT IS TO KEEP LIKELY POPS EVERYWHERE FOR
THIS AFTERNOON BUT WILL UP TO CAT FOR EXTREME ERN ZONES. WILL
ATTEMPT TO DOWN PLAY THINGS A BIT IN THE WEST WITH WORDING. TEMPS
WILL BE CLOSE TO YDA AND MOS VALUES WITH LITTLE CHANGE IN AIRMASS.

WORK ZONES OUT.

.BGM...NONE.

SPORER

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.